MAUDE Adverse Event Report: AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE 25EA/BOX; PAIN MANAGEMENT KITS/TRAYS/NEEDLES

AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE 25EA/BOX; PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Model Number 183A12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.A review of the device history record is in-progress.All information reasonably known as of 17-jul-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the epidural needle broke off in the patient during the procedure.The broken needle segment was removed via a medical procedure.There was no reported injury.Additional information received 30-jun-2020 stated the break was in the middle of the needle.The physician made a small 1cm incision and the broken needle was removed, under fluoroscopy guidance, with a special instrument and the site was sutured.The patient experienced no permanent damage.The patient will follow-up with a physician and the spine surgeon for evaluation of the incision site.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20022602, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided and confirmed the reported incident.A root cause was not identified.All information reasonably known as of 13-aug-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
TUOHY EPIDURAL NEEDLE 25EA/BOX
Common Device Name
PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10290168
Report Number9611594-2020-00127
Device Sequence Number19770321
Product Code BSP
UDI-Device Identifier00193493905720
UDI-Public00193493905720
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K000495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model Number183A12
Device Catalogue NumberN/A
Device Lot Number20022602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/14/2020
Patient Sequence Number1
Patient Age75 YR
Patient Weight100